Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 14, 2011, 10:36 PM CDT for Iowa County, Keokuk County, Washington County, Iowa. It was in force for 9 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 10:36 PM CDT (03:36 UTC)
- Expired
- Jun 15, 2011, 7:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iowa County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:35 PM CDT | FLASH FLOOD | 6 S Sigourney, IA | WATER OVER SEVERAL ROADS. UNKNOWN DEPTH AT THIS TIME. |
| Jun 15, 1:30 AM CDT | FLASH FLOOD | Washington, IA | FLASH FLOODING WAS OBSERVED OVER MUCH OF THE NORTHERN HALF OF WASHINGTON COUNTY. HIGHWAY 218 WAS CLOSED IN BOTH DIRECTIONS NEAR MILE MARKER 74 DUE TO WATER OVER THE HIGHWAY AND VEHICLES IN WATER IN DITCHES. SEVERAL OTHER COUNTY ROADS WERE CLOSED DUE TO FLOODED |
| Jun 15, 2:20 AM CDT | FLASH FLOOD | What Cheer, IA | COAL CREEK HAS RISEN OUT OF ITS BANKS. IT HAS FLOODED ONTO HIGHWAY 21- BARNES STREET IN WHAT CHEER. IT IS ALSO FLOODING GRIFFIN PARK AND BALL DIAMOND. A HOME IS SURROUNDED BY WATER AT LEAST 1 FOOT DEEP. |
| Jun 15, 4:20 AM CDT | HEAVY RAIN 2.75 | S Wellman, IA | OVERNIGHT TOTAL. |
| Jun 15, 4:45 AM CDT | HEAVY RAIN 1 | 1 W Washington, IA | RAINFALL SINCE 9 PM CDT LAST EVENING. |
| Jun 15, 5:06 AM CDT | HEAVY RAIN 1.6 | Parnell, IA | SINCE ABOUT 10 PM LAST NIGHT. |
| Jun 15, 5:06 AM CDT | HEAVY RAIN 1.6 | Wnw Parnell, IA | SINCE 10 PM LAST NIGHT. |
| Jun 15, 6:12 AM CDT | HEAVY RAIN 1.75 | 1 Ese Washington, IA | |
| Jun 15, 6:30 AM CDT | HEAVY RAIN 1.2 | Riverside, IA | RELAYED BY KCRG. |
| Jun 15, 6:30 AM CDT | HEAVY RAIN 1.75 | Kinross, IA | RELAYED BY KCRG. |
| Jun 15, 7:00 AM CDT | HEAVY RAIN 1.1 | Williamsburg, IA | 24 HOUR TOTAL. |
| Jun 15, 7:00 AM CDT | HEAVY RAIN 1.65 | Washington, IA | 24 HOUR TOTAL. |
| Jun 15, 7:00 AM CDT | HEAVY RAIN 2.26 | North English, IA | 24 HOUR TOTAL. |
| Jun 15, 7:30 AM CDT | HEAVY RAIN 1.75 | 1 Ese Washington, IA | |
| Jun 15, 7:35 AM CDT | FLOOD | 4 E What Cheer, IA | AREAL RIVERS AND STREAMS ARE OUT OF THEIR BANKS. ALSO LOCAL FLOODING OF LOW LYING FARM GROUND. 2.25 INCHES OVERNIGHT...2.95 INCHES SINCE JUNE 13. |
| Jun 15, 7:35 AM CDT | HEAVY RAIN 2.25 | 4 E What Cheer, IA | OVERNIGHT TOTAL. 2.95 INCHES SINCE JUNE 13. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
445
WGUS53 KDVN 150336
FFWDVN
IAC095-107-183-151230-
/O.NEW.KDVN.FF.W.0016.110615T0336Z-110615T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WASHINGTON...
* UNTIL 730 AM CDT WEDNESDAY
* AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR ESTIMATES THAT 1 TO 2.5 INCHES OF RAIN HAS FALLEN OVER THE
PAST HOUR IN NORTHWEST KEOKUK COUNTY...AND SOUTHWEST IOWA COUNTY.
ADDITIONAL HEAVY RAINFALL HAS FALLEN OVER WESTERN WASHINTON COUNTY.
THIS HEAVY RAIN...AND ADDITIONAL RAINFALL OF 1 TO 3 INCHES TONIGHT
WILL CAUSE FLASH FLOODING ON AREA STREAMS AS WELL AS IN URBAN AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIVERSIDE...KALONA...WILLIAMSBURG...VICTOR...PARNELL...NORTH
ENGLISH...MILLERSBURG...LADORA...CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND
STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
FLOODING WILL ALSO LIKELY OCCUR ALONG THE ENGLISH RIVER.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4152 9230 4186 9230 4186 9183
4151 9183 4151 9153 4149 9150 4147 9152
4142 9148 4116 9149 4117 9242
$$
ERVIN2 follow-up statements
147
WGUS73 KDVN 150806
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
306 AM CDT WED JUN 15 2011
IAC095-107-183-151230-
/O.CON.KDVN.FF.W.0016.000000T0000Z-110615T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-IOWA IA-
306 AM CDT WED JUN 15 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
IOWA...KEOKUK AND WASHINGTON COUNTIES...
AT 255 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT COAL
CREEK IN WHAT CHEER HAS OVERFLOWED ITS BANKS. IT HAS FLOODED ONTO
HIGHWAY 21 IN TOWN...AND IS FLOODING GRIFFIN PARK AND THE BALL
DIAMONDS. WATER IS SURROUNDING A HOME AND IS AT LEAST 1 FOOT DEEP
IN PLACES.
IN ADDITION...THE ENGLISH RIVER IN PARNELL AND THE NORTH ENGLISH
RIVER NEAR KALONA ARE RISING OUT OF THE THEIR BANKS...AND ARE
FLOODING SURROUNDING AREAS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHAT
CHEER...WILLIAMSBURG...VICTOR...PARNELL...NORTH
ENGLISH...MILLERSBURG...MARENGO...LADORA...CONROY AND AMANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH IS EXPECTED THROUGH
SUNRISE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND
STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS
LIKELY.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4151 9242 4152 9230 4186 9230 4186 9183
4151 9183 4151 9153 4149 9150 4147 9152
4142 9148 4116 9149 4117 9242
$$
LE710
WGUS73 KDVN 151223
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 AM CDT WED JUN 15 2011
IAC095-107-183-151232-
/O.EXP.KDVN.FF.W.0016.000000T0000Z-110615T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-IOWA IA-
723 AM CDT WED JUN 15 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR IOWA...
KEOKUK AND WASHINGTON COUNTIES...
PORTIONS OF THIS FLASH FLOOD WARNING HAVE BEEN REPLACED WITH AN AREAL
FLOOD WARNING. IN MANY AREAS THE FLOOD WATERS FROM THE OVERNIGHT
FLASH FLOODING HAS RECEDED...BUT MUCH OF KEOKUK AND WASHINGTON
COUNTIES...AND PORTIONS OF IOWA COUNTY CONTINUE TO HAVE FLOODING
PROBLEMS FROM THE HEAVY RAINS OVERNIGHT.
LAT...LON 4151 9242 4152 9230 4186 9230 4186 9183
4151 9183 4151 9153 4149 9150 4147 9152
4142 9148 4116 9149 4117 9242
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:05 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 3:05 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT TUE JUN 14 2011
.SYNOPSIS...
SURFACE ANALYSIS AT 2 PM SHOWS SURFACE LOW IN NE KANSAS WITH INVERTED
TROUGH TO PARENT LOW NEAR SIOUX CENTER IA WHERE ONGOING CONVECTION IS
OCCURRING JUST NORTH. PRESSURE RISE AND FALL COUPLETS SUPPORT RENEWED
CONVECTION TO FIRE SHORTLY AS CONVECTIVE TEMPERATURES IN THE LOWER
80S. THIS NEXT ROUND OF NEW CONVECTION TO FIRE ALONG MISSOURI RIVER
BASIN INTO NW/NC MISSOURI BETWEEN 3-5 PM. UPPER AIR ANALYSIS
SUPPORTS MORE OF A PROGRESSIVE SYSTEM WITH MODERATE TO LOWER END
HEAVY RAINFALL AMOUNTS OF .5-1.5 INCHES. ALL NOWCAST TOOLS ALSO
SUGGEST RISK OF LOWER END SEVERE TO STRONG STORMS THIS EVENING OVER
SOUTH 1/3 OR SO OF AREA. GUSTY WINDS OF OVER 40 MPH MAY OCCUR OVER
NORTHERN 2/3 AREA DUE TO STRONG PRESSURE GRADIENT AND SOME INTERNAL
GRAVITY WAVE POTENTIAL.
&&
.SHORT TERM...TONIGHT AND TUESDAY...
TONIGHT...CATEGORICAL POPS ALL THE REGION WITH NEXT ROUND OF
CONVECTION TO FIRE AND/OR PROPAGATE INTO WEST SECTIONS OF THE AREA
BETWEEN 6 AND 10 PM. HEAVIEST RAINFALL SHOULD SLIDE EAST BY 6 AM.
HEAVY RAINFALL OF 3 TO LOCALLY NEAR 7 INCHES OVER SOUTH SECTION
LAST NIGHT SUPPORT KEEPING FLASH FLOOD WATCH INTO WEDNESDAY MORNING.
LOCAL TOOLS DESPITE PROGRESSIVE NATURE OF SYSTEM DO SUGGEST SOME
LIMITED WARM ADVECTION WING CONVECTION OVER SOUTH SECTIONS THAT
COULD ALLOW FOR LOCALIZED HEAVIER AMOUNTS OF 2 TO POSSIBLY NEAR 3
INCHES. ANY HEAVIER RAINFALL TOTALS OVER LAST NIGHT/S 3 PLUS INCH
AMOUNTS SUPPORT RISK OF SIGNIFICANT FLASH FLOODING THAT WILL NEED
CLOSE MONITORING AND EVEN MORE RAPID RISES AND HIGHER CRESTS ON
AREA RIVERS. MINS TONIGHT SHOULD BE IN THE UPPER 50S FAR NE SECTIONS
TO LOWER TO MID 60S CENTRAL AND SOUTH.
WEDNESDAY...MAINLY LINGERING SHOWERS WITH SOME EMBEDDED STORMS
SUGGEST WITH UPPER TROUGH WITH LOTS OF LOW CLOUDS INTO MID TO LATE
DAY. LIMITED FORCING BEHIND COOL FRONT SUGGEST SPOTTY MAINLY LIGHT
TO VERY LIGHT AMOUNTS EXCEPT IN NW ILLINOIS WHERE MODERATE RAIN
AMOUNTS MAY FALL INTO LATE MORNING HOURS. LOCAL TOOLS SUPPORT
CLEARING TO IMPINGE INTO SW 1/3 TO 1/2 AREA BY LATE AFTERNOON
ALLOWING FOR DECENT HIGH TEMPERATURE GRADIENT WITH NEAR 80 DEGREES
IN THE FAR SW AND NEAR 70F IN FAR NE. TIMING OF CLEARING COULD
RESULT IN HIGHS 5 DEGREES HIGHER OR LOWER IF CLEARING IS FASTER OR
SLOWER IN MOST LOCATIONS. ..NICHOLS..
.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...
FORECAST FOCUS ON ACTIVE PATTERN WITH POTENTIAL FOR AT LEAST 2
SIGNIFICANT EVENTS DURING THE NEXT 7 DAYS. BLEND OF THE ECM/GFS WITH
MORE WEIGHT GIVEN TO THE ECM.
WEDNESDAY NIGHT AND THURSDAY...UPPER TROUGH WILL HAVE MOVED OFF TO
THE EAST ALLOWING FOR SUBSIDENCE AND WEAK HIGH PRESSURE OVER THE
CWA. WILL STAY THE COURSE IN KEEPING IT BRIEFLY DRY BUT A BIT
NERVOUS THAT MODELS HINT AT RETURN FLOW LATE IN THE DAY WITH A
RETURN OF SHOWERS AND THUNDERSTORMS. FOR NOW WILL GO MOSTLY SUNNY
WITH MAX TEMPS AROUND 80 GIVEN RESPECT TO THE WET GROUND.
FRIDAY AND FRIDAY NIGHT...HERE WE GO AGAIN. EAST-WEST BOUNDARY SETS
UP JUST SOUTH OF THE DVN CWA WITH MODELS SUGGESTING A LARGE MCS TO
IMPACT MUCH OF THE REGION...ESPECIALLY FRIDAY NIGHT. STRONG LOW
LEVEL JET/WARM ADVECTION ATOP THE FRONTAL BOUNDARY ON THE EDGE OF A
STRONG CAP. MODELS ALSO INDICATING STRONG SPEED CONVERGENCE WITH
HIGH PRECIPITABLE WATER VALUES. LOOKS TO BE A CLASSIC MADDOX FRONTAL
BOUNDARY FLASH FLOOD EVENT WITH POTENTIAL FOR AT LEAST SEVERAL
INCHES OF RAINFALL. ENOUGH DEEP LAYER SHEAR TO SUPPORT SEVERE
WEATHER INITIALLY BUT QUICKLY TURNING INTO A SIGNIFICANT HEAVY RAIN
AND FLASH FLOOD SITUATION. THIS SCENARIO WOULD CERTAINLY WORSEN OR
RENEW THE RIVER FLOODING THAT IS ONGOING.
THIS WEEKEND...MODELS HINT THAT WE COULD BE WARM AND CAPPED WITH THE
BULK OF THE CONVECTION TO OUR NORTH. HOWEVER WILL MAINTAIN CHANCE
POPS AS EXACT LOCATION OF THE BOUNDARY AND STRENGTH/LOCATION OF THE
CAP IN QUESTION. MAX TEMPS SHOULD PUSH WELL INTO THE 80S TO ABOUT 90.
MONDAY AND TUESDAY...A VERY WARM AND HUMID DAY EXPECTED AHEAD OF A
STRONG COLD FRONT. SHOULD BE CAPPED ON MONDAY BUT BY TUESDAY
THUNDERSTORMS WILL INCREASE ONCE AGAIN. RATHER IMPRESSIVE STORM
SYSTEM DEPICTED BY THE GFS/ECM TO AFFECT THE MIDWEST. DEPENDING ON
TIMING AND AMOUNT OF DEEP LAYER SHEAR SEVERE THUNDERSTORMS ARE
POSSIBLE.
REMAINDER OF NEXT WEEK...IMPRESSIVE TROUGH FOR LATE JUNE DIVES INTO
THE MIDWEST WITH A COUPLE OF DAYS OF CLOUDS...SHOWERS AND BELOW
NORMAL TEMPERATURES. ECM DEPICTS 850 MB TEMPS DROPPING TO +2C OVER
WESTERN IA THURSDAY JUNE 23. THIS MAY BE A BIT TOO COLD BUT EVEN THE
GFS BRINGS +8C TEMPS INTO IOWA. ..HAASE..
&&
.AVIATION...
VFR CONDITIONS TO DETERIORATE ALL TERMINALS TO MVFR TO IFR BETWEEN
00-06Z WITH MODERATE TO HEAVY THUNDERSTORMS AND SHOWERS. CIGS 500 TO
1,500' COMMON UNTIL AT LEAST 15Z WITH GRADUAL IMPROVEMENT TO VFR BY
21Z WITH HIGHER CIGS TO 3K AGL OR CLEARING. VSBYS TO BE REDUCED
TO 1-3 MILES IN RAIN FROM STORMS AND CONVECTIVE COMPLEX ARRIVES
WITH SLOW IMPROVEMENT IN VSBYS AFTER 12Z AS RAIN ENDS. VSBYS AOA 7
MILES ALL TERMINALS BY 18Z WEDNESDAY. STRONGEST STORMS BETWEEN 00
AND 06Z TONIGHT MAY PRODUCE WINDS OF 40 TO 50+ MPH AND SOME HAIL
WITH GREATEST RISK AT BRL TERMINAL. ..NICHOLS..
&&
.HYDROLOGY...
LAST NIGHT/S ROUNDS OF HEAVY RAIN WERE FOCUSED ON THE LOWER REACHES
OF THE DES MOINES...FOX AND LA MOINE RIVER BASINS WITH WIDESPREAD 3
TO 6 INCH RAINFALL AMOUNTS CENTERED FROM CANTRIL TO GREGORY LANDING
AND SUTTER ILLINOIS. THIS RESULTED IN RAPID RISES ON THESE TRIBUTARY
RIVERS EARLY THIS MORNING...AND STAGES CONTINUE TO RISE THIS AFTERNOON.
ALL THESE SITES ARE NOW EXPECTED TO GO INTO MODERATE TO MAJOR FLOOD
WITHIN THE NEXT COUPLE DAYS. THE MORNING FORECASTS WERE BASED ON THE
RUNOFF FROM RECENT HEAVY RAIN...ALONG WITH CONSIDERATION OF ADDITIONAL
QPF FOR TONIGHT IN THE RANGE OF ROUGHLY .5 TO 1.5 INCHES OVER THESE
BASINS. THE CURRENT FORECAST CRESTS MAY BE TOO LOW...OR TOO HIGH...
DEPENDING ON WHERE TONIGHT/S HEAVY RAINFALL SETS UP. FLOODING ON THE DES
MOINES RIVER HAS BEEN AMPLIFIED BY HIGH WATER THAT WAS ALREADY HEADING
DOWNSTREAM INTO THE AREA FROM RECENT HEAVY RAINFALL IN CENTRAL IA. THE
FOX RIVER BASIN APPEARS TO BE HARDEST HIT...AND FORECAST RUNS FROM THIS
MORNING WERE INDICATING A NEAR RECORD CREST NEAR 21.5 FEET LATE THIS
EVENING.
IF TONIGHT/S AXIS OF HEAVY RAIN SETS UP ABOUT 50 TO 100 MILES FURTHER
NORTH...IT WOULD AGGRAVATE ON-GOING FLOODING AT SOME POINTS ALONG THE
SKUNK AND IOWA RIVERS.
LOCAL RUN OFF AND INPUT FROM THE TRIBUTARIES HAS ALSO PUSHED THE
MISSISSIPPI UPWARD...WITH MINOR FLOODING NOW EXPECTED FROM GLADSTONE TO
BURLINGTON AND MODERATE FLOODING AT KEOKUK AND GREGORY LANDING. THE
CREST AT BURLINGTON IS CURRENTLY LIMITED TO JUST BELOW MODERATE FLOOD
CRITERIA OF 16.5 FEET BY THURSDAY MORNING...WHICH MAY NEED TO BE
ADJUSTED UPWARD...DEPENDING ON WHERE RAIN FALLS TONIGHT. ..SHEETS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DES MOINES-
HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
HENDERSON-MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.
&&
NICHOLS/HAASE/SHEETSHazardous weather outlook, Jun 14, 2:30 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 PM CDT TUE JUN 14 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-150900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 230 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS WILL REDEVELOP AND MOVE ACROSS THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BE SEVERE...MAINLY IN THE EVENING HOURS...PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND GUSTY WINDS TO NEAR 60 MPH ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR. A POTENTIALLY HIGHER IMPACT WILL BE THE THREAT OF HEAVY RAIN. CURRENT INDICATIONS SUGGEST WIDESPREAD MODERATE TO LOCALLY RAINFALL IS LIKELY OVER MOST TO ALL THE OUTLOOK REGION. RAINFALL AMOUNTS OF BETWEEN .5 TO 1.5 INCHES SHOULD BE COMMON. SOME LOCATIONS MAY RECEIVE UP TO 2 TO 3 INCHES OF RAIN BY WEDNESDAY MORNING WITH THE HIGHEST RISK OF HEAVIEST RAINFALL TOTALS ALONG AND SOUTH OF THE HIGHWAY 34 CORRIDOR. AREAS ALONG AND ESPECIALLY SOUTH OF A FAIRFIELD IOWA...TO BURLINGTON IOWA AND TO MACOMB IN WEST CENTRAL ILLINOIS WILL BE PRONE TO RENEWED FLASH FLOODING WITH ANY ADDITIONAL HEAVY RAIN TONIGHT DUE TO ALREADY SATURATED SOIL. A FLASH FLOOD WATCH FOR MUCH OF SOUTHEAST IOWA... NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS CONTINUES THROUGH WEDNESDAY MORNING. THE STORM PREDICTION CENTER HAS PLACED AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM MARENGO IOWA...TO MUSCATINE...AND TO MONMOUTH ILLINOIS IN A SLIGHT RISK OF SEVERE WEATHER TONIGHT. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY THOUGH SUNDAY. IT IS TOO SOON TO DETERMINE THE PROBABILITY FOR SEVERE STORMS DURING THIS PERIOD. BUT MORE OCCURRENCES OF POTENTIALLY HEAVY RAINFALL WILL AGGRAVATE ANY ONGOING RIVER FLOODING SITUATIONS...OR CREATE NEW ONES. FLASH FLOODING WILL ALSO BE A CONCERN THROUGH THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT GENERALLY ALONG AND SOUTH OF THE I80 CORRIDOR. HEAVY RAINFALL REPORTS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. NICHOLS
In the hours before
Special weather statement, Jun 14, 9:37 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 937 PM CDT TUE JUN 14 2011 IAZ063-064-076>078-087>089-098-099-ILZ034-MOZ009-010-150445- IOWA-JOHNSON-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA- DES MOINES-VAN BUREN-LEE-HANCOCK-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...SIGOURNEY... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... KEOSAUQUA....FORT MADISON...CARTHAGE...MEMPHIS...KAHOKA 937 PM CDT TUE JUN 14 2011 ...STRONG THUNDERSTORMS WITH HEAVY RAIN... STRONG STORMS PRODUCING HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED THE REST OF THE EVENING. LOCATIONS THAT SEE REPEAT THUNDERSTORMS CAN EXPECT 1 TO 2 INCHES OF RAIN THROUGH 11 PM...AND POSSIBLE FLOODING. WHERE HEAVY RAINS FEEL LAST NIGHT...THERE IS A HIGH THREAT FOR ADDITIONAL FLASH FLOODING WHEN NEW HEAVY RAINS FALL TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:11 PM CDT | Flash Flood Warning | DVN | Lee, Van Buren | 8 hr |
| Jun 15, 12:03 AM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Louisa | 9 hr |
| Jun 15, 2:29 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine, Scott | 2 hr |
| Jun 15, 2:38 AM CDT | River Flood Warning | DVN | Johnson, Washington | 55 hr |
| Jun 15, 6:27 AM CDT | Areal Flood Warning | DVN | Lee, Van Buren | 12 hr |
| Jun 15, 6:45 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 14 hr |
| Jun 15, 6:45 AM CDT | River Flood Warning | DVN | Louisa | 54 hr |
| Jun 15, 7:21 AM CDT | Areal Flood Warning | DVN | Iowa, Keokuk, Washington | 5 hr |
| Jun 15, 9:43 AM CDT | River Flood Warning | DVN | Louisa | 20 hr |
| Jun 15, 5:51 PM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 54 min |
| Jun 15, 6:44 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 44 min |
| Jun 15, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 64 min |
Nearby
Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.